Florida, 2007Damaging Winds in Florida, June 14, 2007
June 14, 2007 · NWS MFL · 2 events in 2 counties and zones
Severe thunderstorms affected southeast Florida for a third consecutive day due to a persistent deep layered trough extending across the Florida peninsula.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms affected southeast Florida for a third consecutive day due to a persistent deep layered trough extending across the Florida peninsula.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 14, 1:13 PM EST, 32 minutes earlier.
Area forecast discussion, Jun 14, 1:13 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
213 PM EDT THU JUN 14 2007
.DISCUSSION...QUITE A BIT OF DRYING HAS OCCURRED ABOVE 15K FT AND
THIS INDICATIVE OF CONVECTION STRUGGLING TO GET STARTED. DO
HOWEVER HAVE ONE GOOD CELL MOVING THROUGH THE MIAMI METRO AREA AS
OF THIS WRITING. THE DRYING HAS OCCURRED WITH UPPER TROUGH SITTING
OFF THE MID ATLANTIC COAST AND SFC TROUGH ROTATING AROUND THIS
LOW. THE GFS SHOWED THIS TREND OCCURRING SO HAVE LOWERED THE
AFTERNOON POPS TO SCATTERED ACTIVITY. ALL OF THIS IS INTERACTING
WITH THE TROUGH BOUNDARY WHICH APPEARS TO NOW BE OVR THE FAR SOUTH
TIP OF THE PENINSULA OR THE FLA KEYS AND BECOMING STATIONARY.
VERY WEAK SFC GRADIENT WILL TIGHTEN LATER TONIGHT INTO EARLY
FRIDAY BRINGING THE TROUGH BACK TO THE NORTH. THIS WILL INCREASE
THE DEEP LAYER MOISTURE ONCE AGAIN AND LIKELY POPS IN ORDER FOR
OUR SOUTHERN ZONES AND CHANCE ACROSS THE NORTH. THIS BOUNDARY WILL
CONTINUE NORTH INTO SATURDAY AND POPS WILL GO LIKELY ALL OF S FLA.
THIS WILL BE MORE ON THE ORDER OF TROPICAL AIRMASS WITH GFS
FORECAST SOUNDINGS LOOKING AT PWAT IN EXCESS OF 2.25 INCHES BY
SATURDAY. THIS COULD LEAD TO SOME LOCALLY HEAVY RAINFALL AND WILL
NEED TO CLOSELY MONITOR THIS SCENARIO. THE UPPER TROUGH WILL
FINALLY BEGIN TO FILL IN AND MOVE FARTHER EAST AND SOME SLIGHT
DRYING BEGINS TO OCCUR LATE IN THE WEEKEND INTO EARLY NEXT WEEK
ALLOWING FOR A RETURN CLOSER TO CLIMO.
&&
.AVIATION...ISOLATED TSTMS WILL AFFECT SOUTHEASTERN TERMINALS
(KTMB, KMIA KOPF AND KFLL) THROUGH THE EARLY AFTERNOON HOURS.
MOSTLY VFR CONDITIONS WILL CONTINUE OVR THE REMAINDER TERMINALS
THROUGH THE EVENING HOURS. A FRONTAL BOUNDARY OVER THE FLORIDA
STRAITS SHOULD BEGIN TO MOVE NORTH OVER SOUTH FLORIDA FRIDAY. SCT
TO NMRS SHWRS/TSTMS ARE EXPECTED OVER SOUTH FLORIDA FRIDAY
AFFECTING ALL TERMINALS MAINLY DURING THE AFTERNOON HOURS.
&&
.MARINE...WINDS WILL REMAIN VEER TO A LIGHT SOUTHERLY DIRECTION
THROUGH EARLY NEXT WEEK WITH SEAS AT 4 FT OR LESS.
&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 84 75 84 / 20 50 60 70
FORT LAUDERDALE 74 84 73 85 / 30 60 60 70
MIAMI 74 84 74 85 / 30 60 60 70
NAPLES 72 86 73 85 / 20 50 60 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Jun 14, 4:32 AM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
532 AM EDT THU JUN 14 2007
FLZ063-066>075-168-172>174-142130-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
517 AM EDT THU JUN 14 2007
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE AGAIN EXPECTED ACROSS
THE INTERIOR AND MAINLY SOUTHEAST PORTIONS OF SOUTH FLORIDA TODAY.
SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL CAN BE EXPECTED. IF A
THUNDERSTORM APPROACHES YOUR AREA, TAKE IMMEDIATE ACTION AND SEEK
SHELTER BEFORE THE STORM ARRIVES.
WATERSPOUTS: ANY SHOWER OR THUNDERSTORM WILL BE CAPABLE OF
PRODUCING WATERSPOUTS WITH LITTLE WARNING ACROSS THE AREA WATERS
TODAY. IF RAINFALL APPROACHES YOUR AREA, KEEP ALERT TO THE
CHANGING WEATHER CONDITIONS AND SEEK SHELTER BELOW DECK.
WIND: WIND GUSTS IN THE STRONGEST THUNDERSTORMS COULD EXCEED 60
MPH TODAY. THESE WINDS ARE STRONG ENOUGH TO DOWN LARGE TREE
BRANCHES AND POWER LINES, AND MAY MAKE FOR DIFFICULT DRIVING IN
ANY STORM.
HAIL: THUNDERSTORMS MAY PRODUCE PENNY SIZE OR LARGER HAIL TODAY.
FLOODING: HEAVY RAINFALL WITH THE THUNDERSTORMS MAY LEAD TO
FLOODING OF ROADWAYS AND POORLY DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY WITH
HEAVY RAINFALL AND DANGEROUS LIGHTNING POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 14, 12:03 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT THU JUN 14 2007
FLZ073-074-173-141730-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
103 PM EDT THU JUN 14 2007
AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CUTLER BAY...OR 8
MILES SOUTHWEST OF KENDALL...MOVING NORTHEAST AT 10 MPH. THESE
STORMS WILL AFFECT AREAS NEAR PERRINE...KENDALL AND SOUTH MIAMI
THROUGH 130 PM.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
GARCIA
Special weather statement, Jun 14, 12:31 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
131 PM EDT THU JUN 14 2007
FLZ074-173-141815-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
131 PM EDT THU JUN 14 2007
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST KENDALL...OR NEAR KENDALL...MOVING
NORTHEAST AT 10 MPH. THIS STORM WILL MOVE OVER SOUTH MIAMI...CORAL
GABLES ALAPATTAH AND LITTLE HAITI THROUGH 215 PM.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
GARCIA
Special weather statement, Jun 14, 12:55 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT THU JUN 14 2007
FLZ073-074-173-141845-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
155 PM EDT THU JUN 14 2007
AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR MIAMI INTERNATIONAL A/P...OR
NEAR CORAL GABLES...MOVING NORTH AT 15 MPH. THESES STORMS WILL
AFFECT AREAS FROM SWEETWATER EAST TO CORAL GABLES AND NORTHWARD
ACROSS MIAMI SPRINGS...BROWNSVILLE...HIALEAH...DORAL...OPA LOCKA AND
MIAMI LAKES THROUGH 245 PM.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
GARCIA
Thunderstorm Wind, Miami-Dade
- When
- June 14, 1:45 PM EST
- Where
- Miami-Dade County, 1.42 mi ESE of Carol City
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 25.920, -80.250
Wind gust measured at St. Thomas University mesonet station. Several tree limbs blown down and a small tree was uprooted.
Thunderstorm Wind, Broward
- When
- June 14, 2:00 PM EST to 2:15 PM EST
- Where
- Broward County, Hollywood
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 26.020, -80.150
A severe thunderstorm moved across portions of the city of Hollywood. Eight floors of scaffolding were blown down at Memorial Regional Hospital. No one was working on the scaffolds when it came down.
About 10 minutes later, multiple trees were knocked over along with branches broken off, two fences and a home with minor roof damage at T.Y. Park near I-95 and Sheridan Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Illinois, June 14 to 18, 20074 deaths · 1 event
- Damaging Wind in South Carolina, June 14, 2007$8.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, June 14, 2007$100,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Tennessee, June 14, 2007$69,000 · 1 in hail · 9 events
- Damaging Wind in Illinois, June 14, 2007$100,000 · 65 kt wind · 1 event
- Flash Flood and Hail in Texas, June 14 to 15, 2007$17,000 · 1.75 in hail · 8 events
- Flash Flood and Flooding in Oklahoma, June 14, 2007$4,000 · 1 in hail · 8 events
- Hail and Damaging Wind in North Carolina, June 14, 200750 kt wind · 4 events
- Hail and Damaging Wind in Georgia, June 14, 2007$9,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in West Virginia, June 14, 2007$1,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 14, 2007$5,000 · 1 in hail · 4 events
- Hail in South Carolina, June 14, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37036, 37039.